Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 49, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 11, 2024, 2:15 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2024, 2:15 PM MST (21:15 UTC)
- Expired
- Aug 11, 2024, 5:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 144 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119
WGUS55 KVEF 112115
FFWVEF
AZC015-120015-
/O.NEW.KVEF.FF.W.0049.240811T2115Z-240812T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
215 PM PDT Sun Aug 11 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
North Central Mohave County in northwestern Arizona...
* Until 515 PM MST.
* At 215 PM MST, Doppler radar indicated thunderstorms producing
heavy rain over the Grand Canyon-Parashant National Monument and
nearby areas. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
mainly rural areas of North Central Mohave County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3621 11328 3613 11366 3648 11378 3657 11342
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM3 follow-up statements
751
WGUS75 KVEF 112207
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
307 PM PDT Sun Aug 11 2024
AZC015-120015-
/O.CON.KVEF.FF.W.0049.000000T0000Z-240812T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
307 PM MST Sun Aug 11 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST THIS
AFTERNOON FOR NORTH CENTRAL MOHAVE COUNTY...
At 307 PM MST, Doppler radar indicated thunderstorms slowly
weakening over Grand Canyon-Parashant National Monument. Very heavy
rain has fallen in the area, and flash flooding is likely ongoing.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of North Central Mohave County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3621 11328 3613 11366 3648 11378 3657 11342
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM461
WGUS75 KVEF 112305
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
405 PM PDT Sun Aug 11 2024
AZC015-120015-
/O.CON.KVEF.FF.W.0049.000000T0000Z-240812T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
405 PM MST Sun Aug 11 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST THIS
AFTERNOON FOR NORTH CENTRAL MOHAVE COUNTY...
At 405 PM MST, Doppler radar indicated that rain had nearly ended
over the Grand Canyon-Parashant National Monument. However, very
heavy rain fell earlier, and flash flooding is likely ongoing.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
mainly rural areas of North Central Mohave County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3621 11328 3613 11366 3648 11378 3657 11342
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CM005 WGUS75 KVEF 120006 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 506 PM PDT Sun Aug 11 2024 AZC015-120016- /O.EXP.KVEF.FF.W.0049.000000T0000Z-240812T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 506 PM MST Sun Aug 11 2024 ...FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MST THIS AFTERNOON FOR NORTH CENTRAL MOHAVE COUNTY... Rain had ended over the Grand Canyon-Parashant National Monument, and flooding is no longer expected to pose a threat. Anyone hiking or camping in the area should remain on high ground away from washes. && LAT...LON 3621 11328 3613 11366 3648 11378 3657 11342 $$ CM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 12:18 PM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 11, 12:18 PM MST, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1218 PM PDT Sun Aug 11 2024 .SYNOPSIS...Monsoonal moisture creates an environment that will result in additional rounds of thunderstorms today and tomorrow, mainly in the afternoon and evening. Storms may bring gusty winds and heavy downpours. A change in the weather pattern on Tuesday brings drier air which will limit precipitation potential and bring down temperatures closer to normal for this time of year. && .SHORT TERM...Tonight through Monday. A ridge of high pressure is in place over the southwestern United States while an inverted trough sits over the Baja Peninsula. This setup continues to draw monsoonal moisture into the region with PWATs in the 1 to 1.8 inch range over Clark, Lincoln, Mohave, and San Bernardino Counties. Between ample moisture and 1000 - 2000 J/kg SBCAPE to work with, thunderstorm activity should pick up through the afternoon and last into the evening for this area, especially in northern Mohave County. Lingering storm develop may also occur overnight as outflow boundaries collide and create lift for new storms. Overall activity should be limited in areas to the northwest and west of the forecast area as moisture and instability decrease. The main threat with any storms that form is heavy rainfall due to a combination of ample moisture and slow storm movement. Flash flooding may occur under the strongest storms and areas with continuous storm coverage. As seen with yesterday's storms, localized gusty outflow winds and frequent lightning may also occur. A similar setup tomorrow should yield similar results, though coverage may start to be limited in the evening as a trough directs southwesterly flow into the region and drier air takes over. Outside of storms, breezy southerly winds are expected today and tomorrow due to a north-south pressure gradient created by the inverted trough. .LONG TERM...Tuesday through Saturday. Increasing southwesterly flow aloft will bring a drying and cooling trend to the region as troughing develops across the West. This will mark another extended break period from the monsoon, with moisture becoming confined to Northwest Arizona. In fact, by Wednesday and Thursday, even most of Northwest Arizona will likely be mostly dry. Meanwhile, temperatures will respond with a gradual cooling trend, falling closer to mid-August normals and complimented by southwesterly afternoon breezes. Forecast confidence decreases Friday onward as some ensemble members suggest the western US trough shifting westward and allowing the monsoon high to build back towards the Four Corners. This would allow for a more southerly flow pattern and potentially draw some monsoonal moisture back into our eastern zones. Alternatively, other guidance maintains a general troughing pattern over the region and keeps dry air locked into the area. Ensemble members are roughly split on the two options, so for now a modest increase in storm chances return to mainly northwest Arizona Friday and Saturday, with temperatures remaining near seasonal normals. && .AVIATION...For Harry Reid...Thunderstorms over the local mountains are likely again this afternoon and evening, with the primary concern being outflow boundaries which could disrupt the winds at the airfield. There is a lower (25%) chance of a storm directly affecting the terminal. Storms should dissipate shortly after sunset. For Monday, expect storms to remain generally east of a line from Primm to Boulder City, with less coverage overall, although the Mormon Mesa and Peach Springs corridors will still be affected. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorm chances are expected this afternoon and evening near and east of a line from Morongo Valley to Mount Charleston to Rachel, with the highest chances in Mohave County. The main threats will be erratic, gusty winds and locally lowered ceilings with terrain obscuration. Drier air moving in from the west on Monday will limit thunderstorm chances to areas along and southeast of Interstate 15, with less coverage expected than today. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Meltzer LONG TERM...Outler AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:06 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 5:32 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 28 min |
| Aug 10, 5:44 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 10, 6:01 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Aug 10, 6:13 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Aug 10, 7:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 1:47 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 11, 12:00 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 11, 2:17 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.